Case 5 - Case 5: Drug Allergy Case 1 A 30 year old patient...

Info iconThis preview shows pages 1–2. Sign up to view the full content.

View Full Document Right Arrow Icon
Case 5: Drug Allergy Case 1 A 30 year old patient has been admitted to the hospital for a pneumonia. In her profile it states that she is allergic to penicillin, tetracyclines, and fluoroquinolones. The treatment of her community acquired pneumonia requires her to receive either a third generation cephalosporin and a macrolide or to receive a tetracycline antibiotic. Since she has both penicillins and tetracyclines listed on her allergy profile the physician asks you what to do? You ask the patient and she does not know what type of reaction she had to the penicillin, but she thinks it was when she took amoxicillin as a child. For the tetracycline she had hives. What do you suggest to the physician? Please address what tests could be done to evaluate the likelihood of true allergy with amoxicillin. The best way to evaluate if some one has a true allergy to penicillin is by conducting a skin test. For the skin test, the skin is pricked and injected with weak solutions of the various preparations
Background image of page 1

Info iconThis preview has intentionally blurred sections. Sign up to view the full version.

View Full DocumentRight Arrow Icon
Image of page 2
This is the end of the preview. Sign up to access the rest of the document.

This note was uploaded on 10/08/2011 for the course PHAR 4030 taught by Professor Dr.miller during the Spring '11 term at UConn.

Page1 / 2

Case 5 - Case 5: Drug Allergy Case 1 A 30 year old patient...

This preview shows document pages 1 - 2. Sign up to view the full document.

View Full Document Right Arrow Icon
Ask a homework question - tutors are online